Alert archive / Louisiana / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 151, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 26, 1997, 1:39 AM CDT for Natchitoches Parish, Louisiana. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 26, 1997, 1:39 AM CDT (06:39 UTC)
- Expired
- Apr 26, 1997, 2:30 AM CDT
- In force
- 51 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Natchitoches Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 1:42 AM CDT | Hail 1.75 | Robeline, LA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 6.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 441 m²/s²
- 0-3 km storm-relative helicity
- 966 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 260639 RRA SVRSHV LAC069-260730- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 139 AM CDT SAT APR 26 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 230 AM CDT FOR THE FOLLOWING AREA... IN NORTHWEST LOUISIANA ...NATCHITOCHES PARISH AT 137 AM CDT...DOPPLER RADAR IN SHREVEPORT DETECTED A SEVERE THUNDERSTORM 10 MILES NORTHWEST OF NATCHITOCHES. THE STORM WAS MOVING TO THE NORTHEAST AT 40 MPH AND WILL MOVE NEAR THE TOWN OF POWHATAN BY 155 AM. HAIL TO THE SIZE OF GOLF BALLS IS LIKELY WITH THIS STORM AS IT CROSSES NATCHITOCHES PARISH. IF YOU ARE IN THE PATH OF THIS STORM...TAKE IMMEDIATE STEPS TO PROTECT YOURSELF AND YOUR PROPERTY...SUCH AS YOUR CAR...BOAT...AND PETS...FROM LARGE HAIL AND DAMAGING WIND. 18
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 8:04 PM CDT, 5 hours 35 minutes earlier.
Area forecast discussion, Apr 25, 8:04 PM CDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 800 PM CDT FRI APR 25 1997 RAIN SLOWLY ENDING ACRS E TX ATTM AS S/WV LIFTS TO THE NE INTO SW AR AND NRN LA. SHUD SEE A BREAK IN MOST OF THE RAIN LATER THIS EVNG BEFORE ACTIVITY REDEVELOPS ERLY SAT AHEAD OF NEXT S/WV. STILL MAIN S/WV WILL NOT BE COMING OUT UNTIL LATE SAT/ERLY SUN. WILL LIKELY NEED TO DROP POPS DOWN SOME TONIGHT ACRS WRN PORTIONS OF THE CWA WHERE RAIN IS ENDING. STILL NEED AT LEAST A CHC DUE TO POSSIBLE DVPMT LATE TONIGHT OR ERLY TOMORROW MRNG. RAIN SHUD HOLD ON UNTIL AFTER MIDNIGHT IN ERN PORTONS OF THE CWA THOUGH. 1 TO 2 INCHES OF RAIN HAS FALLEN ACRS MUCH OF E TX SO MIDNIGHT SHIFT WILL LIKELY NEED TO LOOK |AT FFA FOR E TX FOR TOMORROW AND TOMORROW NIGHT. 18
In the hours before
Local storm report, Apr 25, 10:15 PM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
1015 PM CDT FRI APR 25 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0930 PM SHREVEPORT LA NON TSTM WINDS
04/25/97 CADDO NUMEROUS TREES DOWN ACROSS
THE CITY...SOME ON HOUSES
0950 PM 25 S TEXARKANA AR NON TSTM WINDS
04/25/97 MILLER TRESS DOWN ACROSS HWY 71
NEAR KIBLAH
0955 PM 2 S TEXARKANA AR NON TSTM WINDS
04/25/97 MILLER TRESS DOWN ACROSS HWY 237
IVLocal storm report, Apr 25, 10:21 PM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
1015 PM CDT FRI APR 25 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0930 PM SHREVEPORT LA NON TSTM WINDS
04/25/97 CADDO NUMEROUS TREES DOWN ACROSS
THE CITY...SOME ON HOUSES
0950 PM 25 S TEXARKANA AR NON TSTM WINDS
04/25/97 MILLER TRESS DOWN ACROSS HWY 71
NEAR KIBLAH
0955 PM 2 S TEXARKANA AR NON TSTM WINDS
04/25/97 MILLER TRESS DOWN ACROSS HWY 237
IVSpecial weather statement, Apr 25, 10:26 PM CDT, 3 hours 13 minutes before
ARZ060-061-070>073-LAZ001>006-010>014-017>022-260430- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1026 PM CDT FRI APR 25 1997 ...STRONG AND GUSTY WINDS CONTINUING EXTREME EAST TEXAS... SOUTHWEST ARKANSAS...AND NORTHERN LOUISIANA BEHIND A LARGE AREA OF RAIN AND THUNDERSTORMS THAT COVERED MUCH OF THE AREA... AT 1030 PM CDT SURFACE AND COOPERATIVE OBSERVER REPORTS HAVE CONFIRMED THAT EAST TO NORTHEAST WINDS OF 40 TO OVER 55 MPH HAVE OCCURRED OVER PARTS OF EAST TEXAS...SOUTHWEST ARKANSAS AND NORTHERN LOUISIANA. WINDS HAVE CAUSED SCATTERED TREE AND POWER LINE DAMAGE AS WELL AS SOME DAMAGE TO BUILDING ROOFS. THE TREES WERE DOWNED DUE TO THE SPEED OF THE WINDS AND THE WET SOILS FROM PREVIOUS RAINS WITH AMOUNTS OF UP TO 2 INCHES. LOW PRESSURE WAS DEVELOPING IN EAST TEXAS AND WESTERN LOUISIANA...THIS FEATURE WAS CAUSING AN END TO RAINFALL OVER THE FOUR STATES REGION FROM WEST TO EAST...AS WELL AS STRONG AND GUSTY WINDS NOT ASSOCIATED WITH THUNDERSTORMS. THE STRONG WINDS WILL CAUSE SCATTERED TREE AND POWER LINE DAMAGE DUE TO THE FACT THAT THE SOILS HAVE RECEIVED RECENT HEAVY RAINS. PERSONS OVER THE FOUR STATES REGION SHOULD SECURE LOOSE ITEMS SUCH AS LAWN FURNITURE...TRASH CANS...AND OTHER ITEMS THAT MAY BE BLOWN AROUND. 18
Special weather statement, Apr 25, 10:31 PM CDT, 3 hours 8 minutes before
ARZ060-061-070>073-LAZ001>006-010>014-017>022-260430- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1026 PM CDT FRI APR 25 1997 ...STRONG AND GUSTY WINDS CONTINUING EXTREME EAST TEXAS... SOUTHWEST ARKANSAS...AND NORTHERN LOUISIANA BEHIND A LARGE AREA OF RAIN AND THUNDERSTORMS THAT COVERED MUCH OF THE AREA... AT 1030 PM CDT SURFACE AND COOPERATIVE OBSERVER REPORTS HAVE CONFIRMED THAT EAST TO NORTHEAST WINDS OF 40 TO OVER 55 MPH HAVE OCCURRED OVER PARTS OF EAST TEXAS...SOUTHWEST ARKANSAS AND NORTHERN LOUISIANA. WINDS HAVE CAUSED SCATTERED TREE AND POWER LINE DAMAGE AS WELL AS SOME DAMAGE TO BUILDING ROOFS. THE TREES WERE DOWNED DUE TO THE SPEED OF THE WINDS AND THE WET SOILS FROM PREVIOUS RAINS WITH AMOUNTS OF UP TO 2 INCHES. LOW PRESSURE WAS DEVELOPING IN EAST TEXAS AND WESTERN LOUISIANA...THIS FEATURE WAS CAUSING AN END TO RAINFALL OVER THE FOUR STATES REGION FROM WEST TO EAST...AS WELL AS STRONG AND GUSTY WINDS NOT ASSOCIATED WITH THUNDERSTORMS. THE STRONG WINDS WILL CAUSE SCATTERED TREE AND POWER LINE DAMAGE DUE TO THE FACT THAT THE SOILS HAVE RECEIVED RECENT HEAVY RAINS. PERSONS OVER THE FOUR STATES REGION SHOULD SECURE LOOSE ITEMS SUCH AS LAWN FURNITURE...TRASH CANS...AND OTHER ITEMS THAT MAY BE BLOWN AROUND. 18
Special weather statement, Apr 25, 11:45 PM CDT, 1 hour 54 minutes before
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
Special weather statement, Apr 25, 11:48 PM CDT, 1 hour 51 minutes before
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rCH AS LAWN FURNITURE...TRASH CANS...AND OTHER ITEMS THAT MAY BE BLOWN AROUND. THE WINDS SHOULD BEGIN TO DIMINISH SHORTLY AFTER 100 AM ACROSS NORTHERN LOUISIANA AND SOUTHERN ARKANSAS. 18
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 12:49 AM CDT | Severe Thunderstorm Warning | SHV | Sabine | 41 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.